MAUDE Adverse Event Report: NOVOCURE GmbH Optune Gio

NOVOCURE GmbH Optune Gio
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 06/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 72-year-old female patient with newly diagnosed glioblastoma (gbm) initiated optune gio therapy on (b)(6), 2023.On june 10, 2026, novocure was informed that the patient developed scalp skin irritation, described as a contusion or indentation on the side of the head.As a result, optune gio therapy was temporarily discontinued.The provided image demonstrated purulent drainage with moderate erythema at the patient¿s surgical resection site above the left ear.On june 29, 2026, the patient reported that, due to the skin irritation, she had not used the therapy from (b)(6) through (b)(6), 2026.Following resumption of optune gio therapy from (b)(6) through (b)(6), 2026, the irritation recurred.A physician prescribed topical clobetasol propionate cream, and the patient rotated the arrays in an attempt to reduce further irritation.An additional photograph of the same area demonstrated a wound dehiscence at the superior aspect of the surgical resection site, accompanied by mild erythema.On (b)(6), 2026, the patient reported upon removing the arrays that day, she observed a large sore along the surgical resection site.The patient confirmed that she had been rotating the arrays and that the healthcare provider was aware of the recurrent event.Multiple attempts were made to contact the prescribing physician; however, no response was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the array placement to the wound dehiscence that might have led to serious deterioration in the state of patient¿s health cannot be ruled out.Wound dehiscence is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Contributing factors for wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications, source bevacizumab prescribing information), prior radiation, underlying cancer disease and prior surgery affecting skin integrity.

Brand Name
Optune Gio
Common Device Name
Optune Gio
Manufacturer (Section D)
NOVOCURE GmbH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50033757
Report Number3010457505-2026-00816
Device Sequence Number13238771
Product Code NZK
UDI-Device Identifier07290107986427
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale